Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 173, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2003, 6:02 PM CDT for Hale County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2003, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 10, 2003, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hale County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.0 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM CDT, 3 hours 2 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT TUE JUN 10 2003 DAY ONE... SFC ANALYSIS SHOWS WEAK COLD FRONT DRAPED ACRS NRN ZONES FROM NEAR BOVINA TO NEAR QUITAQUE TO NORTH OF CDS. WEAK WSW FLOW DOMINATES SOUTH OF FRONT. SOME DRYING HAS OCCURRED ACRS ALL ZONES...BUT PRIMARILY ACRS WRN ZONES WHERE DEW POINTS HAVE LOWERED TO AROUND 50F. ALOFT WATER VAPOR IMAGERY SHOWS NICELY AN UPPER LOW OVER SCNTL TX PANHANDLE MOVING EWD. PROFILER NETWORK SHOWS GENERALLY WEAK NW FLOW IN SHORTWAVE RIDGING TO THE WEST OF THE LOW. THIS WILL ALLOW THUNDERSTORMS CURRENTLY FORMING ON MOUNTAINS OF NRN NM TO SLIDE ESEWD TWD/INTO FA. ALSO EXPECT THAT COLD FRONT WILL FOCUS ENOUGH CONVERGENCE FOR SCATTERED TSRA TO DEVELOP ALONG IT. THINK THAT SVR POTENTIAL IS PRETTY LOW BUT NOT OUT OF THE QUESTION. TAPERED POPS NE TO SW FROM HIGHEST TO LOWEST. REMOVED MENTION OF SVR FROM ZONES GIVEN EXPECTED ISOLATED NATURE TO SEVERE. PROGRESSIVE NATURE TO FLOW ALOFT TO CONTINUE TOMORROW WITH SHORT WAVE RIDGING ALOFT PROGGED DURING THE MORNING HOURS...THEN ANOTHER S/W TROUGH MOVING OVERHEAD DURING THE AFTN. LOW LEVEL FLOW WILL AGAIN VEER TO THE SW WITH ADDITIONAL DRYING PROBABLE...ALTHOUGH NOT AS VIGOROUS AS PROGGED DRYLINE PUNCH OF THE ETA. APPEARS CONVECTIVE FOCUS WILL BE WELL NORTH OF THE FA. CANNOT RULE OUT LATE AFTN TSRA DEVELOPMENT WITH COOLER AIR ALOFT ASSOCIATED WITH S/W TROUGH. WILL MAINTAIN SLIGHT CHC POPS ATTM. OTHER ELEMENTS PRETTY MINOR IN RELATION TO POPS. GUIDANCE NUMBERS FOR TEMPS LOOK OK. WIND EVOLUTION PER ETA REASONABLE WITH SHORT TERM INPUT FROM THE RUC. FCSTID = VII DAYS TWO THROUGH SEVEN... REMNANTS OF UPPER LEVEL LOW OVER THE DESERT SOUTHWEST MOVES ACROSS THE CENTRAL PLAINS WEDNESDAY. SURFACE TROF/DRYLINE TO EXTEND FROM A LOW OVER NEBRASKA SOUTHWEST INTO SOUTHEAST NEW MEXICO. CONVERGENCE ALONG THE TROF/DRYLINE TO BE AREA OF FOCUS FOR THUNDERSTORM DURING THE EVENING HOURS. DEEP MOISTURE...INSTABILITY AND SHEAR TO CONTINUE OVER THE AREA...THUS POTENTIAL SEVERE THUNDERSTORMS AGAIN POSSIBLE. AS DISTURBANCE EXITS REGION LATE WEDNESDAY PRECIPITATION CHANCE TO RELAX SOMEWHAT AS WEAK RIDGE ALOFT IS ESTABLISHED OVER THE REGION. UPPER RIDGE THEN BEGINS TO BUILD OVER THE ROCKIES BY WEEKS END. LONG RANGE GFS MODEL AGAIN SHOWS UPPER LOW OVER THE MISSISSIPPI RIVER VALLEY OVER THE WEEKEND WITH RIDGE OF HIGH PRESSURE OVER THE DESTERT SOUTHWEST. ON THIS RUN HOWEVER...MODELS RETROGRADE THE UPPER LOW WESTWARD TO THE RED RIVER BETWEEN WICHITA FALLS AND DENISON MONDAY. THIS KEEPS US IN A NORTH TO NORTHWEST FLOW ALOFT AND WILL ALSO HELP TO KEEP LOW LEVEL MOISTURE IN PLACE ACROSS WEST TEXAS. WITH DISTURBANCES ROTATING THROUGH THE UPPER FLOW CURRENT FORECAST ON POPS LOOK GOOD AND WILL ADD MENTION FOR TUESDAY AS WELL. FCSTID = XI FRIONA 59 92 62 91 / 30 20 20 10 TULIA 63 92 62 92 / 40 20 20 10 LUBBOCK 63 92 65 93 / 30 20 20 10 BROWNFIELD 65 93 65 95 / 20 20 20 10 CHILDRESS 67 93 66 93 / 40 20 20 10 ASPERMONT 70 93 69 94 / 40 20 20 10 .LBB...NONE.
Hazardous weather outlook, Jun 10, 11:30 AM CDT, 6 hours 32 minutes before
TXZ021>044-102300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT TUE JUN 10 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. A DRYLINE WILL DEVELOP THIS AFTERNOON ALONG AND EAST OF INTER-STATE 27 AND U.S. HIGHWAY 87. SURFACE CONVERGENCE ALONG THE DRYLINE WILL CAUSE THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING. DEEP GULF MOISTURE AND STRONG INSTABILITY AHEAD OF THE DRYLINE MAY ALLOW SOME OF THE THUNDERSTORMS TO REACH SEVERE LIMITS. WEAK FLOW AT MID AND UPPER LEVELS OF THE ATMOSPHERE WILL BE A LIMITING FACTOR IN SEVERE THUNDERSTORM DEVELOPMENT. SEVERE THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON AND EVENING HOURS OF BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:20 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 40 min |
| Jun 9, 10:23 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 52 min |
| Jun 9, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 45 min |
| Jun 10, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 50 min |
| Jun 10, 6:48 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.